Citation: SecretResearch. "Shaken from Oblivion: An Experience with 4-Fluorobutyrfentanyl (exp106906)". Erowid.org. Aug 28, 2015. erowid.org/exp/106906
Me: Female, 24yo, 30+ substances used in the past. Previous use of PFBF up to 4mg iv. Use of PFBF started a few weeks prior when we obtained the substance. 6 years of drug use.
My Husband: Male, 26yo, 50+ substances used in the past. Previous use of PFBF up to 5mg iv. 10 years of drug use.
My husband had been talking about wanting to see what it is like to be revived by naloxone. We have three kits of it as we are both involved in harm reduction and had recently gotten ahold of some PFBF, an analog of fentanyl.
When we first got the PFBF we were unsure what the dose would be as there is very little info out there about this substance. Thus we slowly titrated our way up to a dose that gave pleasant effects and didnít seem to cause too much respiratory depression. Through this experimentation we had made a nasal sprayer to administer doses nasally as well as created a solution for iv. We found that doses of 4mg iv gave a strong nod, but did not seem to cross the respiratory depression threshold.
It was about noon and we were waiting at home for my husbandís friend to come over to hang out. We were bored and my husband brought up trying naloxone again. Thus, we decided that he would administer 5mg of PFBF which we figured would give a strong enough nod to make the effect of the naloxone noticeable but not actually put his life in danger.
He administered the shot and we waited. He was clearly feeling it but was responsive and energetic. This response is typical as he seems to respond idiosyncratically to opioids. We decided to scrap the naloxone idea and just let him enjoy his high unless it suddenly became stronger.
At about 6pm his friend finally came over and we played board games. His friend is very competitive and both my husband and I were soon delving into our drugs of choice. I was using ketamine and he was using PFBF via the nasal sprayer we had prepared. Over the course of his friends visit he used the nasal sprayer about six times, totaling about 3mg of PFBF over the six hours his friend was over.
At about midnight his friend went home and my husband and I decided to head to bed. However, we were both a bit wired from hanging out as we are both introverts and we wanted something to help ease the stress of the night. Thus at about 1am we prepared our shots of PFBF. My husband wanted to do another 5mg as it had not seemed that strong earlier and I decided on 2mg as this would allow me to have effects but would allow me to be present enough to deal with anything my husband might experience.
After taking the shots we layed back and talked a little until the nod became so strong we were lost in thought. He called me over to snuggle and I layed my head on his chest and lost myself in the pleasant dream world of a good opioid nod.
Until I felt a jerk.
At first I wasnít sure if it had been in my head or not but then I felt my husbandís body jerk again. I opened my eyes and called his name. No response. I called his name again and shook his shoulder slightly. Again, no response. Then, the situation took a turn for the worse.
Have you ever heard someone choking? That sound of someone trying to breath but not quite able to get air? Almost a snore, but on the inhale? That sound is terrifying when the person you love most in the world is not responding to you.
I called his name again, terror rising in my chest, and rubbed my knuckles on his sternum. Still no response. I dove for the side table where one of the naloxone kits is kept and quickly opened the bag the little vials are in. As I was getting the vials out he suddenly came to.
ďWhats wrong? Whats going on?Ē
He had no idea what had happened and as I explained through my tears he was shocked to hear my tale. We decided to give him the naloxone anyway so he didnít fall back into that state.
I gave him the first shot using far more care than I would have had he not woken up, craning the area with alcohol and maintaining sterility. Within three minutes he was puking in a bucket and generally felt kinda shitty. However we donít have a huge tolerance so the withdrawals were not too terrible. However, at four minutes he still seemed to have some effects so I gave him a second shot just to be sure. Following that one he seemed to come down all the way and was able to bitch about having to waste the high.
Dealing with this has been hard, and it is especially difficult because very few people know about our use of opioids. The week following this we visited the local needle exchange to pick up a new naloxone kit but even there amongst peers who have faced overdose themselves I felt ashamed and isolated and unable to talk about it. The stigma is so saturated in our culture it is hard to overcome.
Despite the overdose my husband has been struggling with daily use of PFBF. We are working on this problem and will work through it together but the pleasant escape of opioids can be tough to deny. Safe travels everyone and please, if you are going to use opioids or have a friend that uses look into the availability of naloxone in your area and if you can please have some on hand.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.